Alert archive / New Jersey / Small Craft Advisories in 2026
Small Craft Advisory 33, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 22, 2026, 1:47 AM EDT. It took effect at Mar 23, 2026, 6:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2026, 1:47 AM EDT (05:47 UTC)
- In effect from
- Mar 23, 2026, 6:00 AM EDT
- Expired
- Mar 24, 2026, 10:00 AM EDT
- In force
- 28 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
376 WHUS71 KPHI 220547 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 147 AM EDT Sun Mar 22 2026 ANZ450>453-222000- /O.NEW.KPHI.SC.Y.0033.260322T2200Z-260324T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 147 AM EDT Sun Mar 22 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 6 PM this evening to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory is in effect beginning this evening mainly for seas as they become elevated to around 5 feet. Northerly winds then increase for Monday and Monday night and will generally be around 15 to 20 gusting up to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-222000- /O.NEW.KPHI.SC.Y.0033.260323T1200Z-260324T1000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 147 AM EDT Sun Mar 22 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 6 AM EDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 8 AM Monday to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-222000- /O.NEW.KPHI.SC.Y.0033.260323T1200Z-260324T0700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 147 AM EDT Sun Mar 22 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 3 AM EDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 8 AM Monday to 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
446 WHUS71 KPHI 221811 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 211 PM EDT Sun Mar 22 2026 ANZ450>455-230900- /O.EXT.KPHI.SC.Y.0033.260323T1000Z-260324T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 211 PM EDT Sun Mar 22 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...From 6 AM Monday to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-230900- /O.CON.KPHI.SC.Y.0033.260323T1200Z-260324T0700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 211 PM EDT Sun Mar 22 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 3 AM EDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters. * WHEN...From 8 AM Monday to 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
000 WHUS71 KPHI 230651 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 251 AM EDT Mon Mar 23 2026 ANZ450>455-232000- /O.CON.KPHI.SC.Y.0033.260323T1000Z-260324T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 251 AM EDT Mon Mar 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 6 AM this morning to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-232000- /O.CON.KPHI.SC.Y.0033.260323T1200Z-260324T0700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 251 AM EDT Mon Mar 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 8 AM this morning to 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
904 WHUS71 KPHI 231907 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 307 PM EDT Mon Mar 23 2026 ANZ450>455-240900- /O.CON.KPHI.SC.Y.0033.000000T0000Z-260324T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 307 PM EDT Mon Mar 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-240700- /O.CON.KPHI.SC.Y.0033.000000T0000Z-260324T0700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 307 PM EDT Mon Mar 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay. * WHEN...Until 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
344 WHUS71 KPHI 232255 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 655 PM EDT Mon Mar 23 2026 ANZ450>455-241000- /O.CON.KPHI.SC.Y.0033.000000T0000Z-260324T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 655 PM EDT Mon Mar 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-240700- /O.CON.KPHI.SC.Y.0033.000000T0000Z-260324T0700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 655 PM EDT Mon Mar 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT TUESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and very rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 3 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Occasional gale force wind gusts possible across Delaware Bay waters through the remainder of the evening, decreasing to around 30 knots or less after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AKL
799 WHUS71 KPHI 240533 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 133 AM EDT Tue Mar 24 2026 ANZ430-240645- /O.CAN.KPHI.SC.Y.0033.000000T0000Z-260324T0700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 133 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished with gusts below 25 kt. $$ ANZ431-241000- /O.EXT.KPHI.SC.Y.0033.000000T0000Z-260324T1000Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 133 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-241000- /O.CON.KPHI.SC.Y.0033.000000T0000Z-260324T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 133 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
995 WHUS71 KPHI 240958 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 558 AM EDT Tue Mar 24 2026 ANZ450>455-241300- /O.EXT.KPHI.SC.Y.0033.000000T0000Z-260324T1300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 558 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-241300- /O.EXT.KPHI.SC.Y.0033.000000T0000Z-260324T1300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 558 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
530 WHUS71 KPHI 241254 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 854 AM EDT Tue Mar 24 2026 ANZ450>455-241400- /O.EXT.KPHI.SC.Y.0033.000000T0000Z-260324T1400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 854 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 10 to 15 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-241400- /O.EXT.KPHI.SC.Y.0033.000000T0000Z-260324T1400Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 854 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and a moderate chop. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
732 WHUS71 KPHI 241353 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 953 AM EDT Tue Mar 24 2026 ANZ450>455-241500- /O.EXP.KPHI.SC.Y.0033.000000T0000Z-260324T1400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 953 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds and seas continue to gradually decrease this morning, so the Small Craft Advisory has been allowed to expire. $$ ANZ431-241500- /O.EXP.KPHI.SC.Y.0033.000000T0000Z-260324T1400Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 953 AM EDT Tue Mar 24 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds and seas continue to gradually decrease this morning, so the Small Craft Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 1:44 AM EDT, 3 minutes earlier. Its key messages:
- 1. Patchy areas of dense fog possible early Sunday morning, primarily over southern New Jersey and the Delmarva. 2. Showers, potentially some severe thunderstorms, later Sunday afternoon and evening, then turning much cooler with gusty winds on Monday.
Area forecast discussion, Mar 22, 1:44 AM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 144 AM EDT Sun Mar 22 2026 .WHAT HAS CHANGED... The severe thunderstorm risk Sunday afternoon/evening has increased some for portions of our area. && .KEY MESSAGES... 1. Patchy areas of dense fog possible early Sunday morning, primarily over southern New Jersey and the Delmarva. 2. Showers, potentially some severe thunderstorms, later Sunday afternoon and evening, then turning much cooler with gusty winds on Monday. && .DISCUSSION... KEY MESSAGE 1...Patchy areas of dense fog possible early Sunday morning, primarily over southern New Jersey and the Delmarva. Broad surface high pressure over New York State will shift off the New England coast tonight. As it does so, east to southeasterly return flow on the southern periphery of the high will allow some low-level moisture to advect toward the coast and potentially inland. Current HREF probabilities depict roughly a 30-60% chance of visibilities 1 mile or less across the Delmarva and southern New Jersey beginning in the pre-dawn hours on Sunday. Visibilities may approach one half mile or less at times. Depending on the evolution of fog development tonight, fog headlines may become warranted. Any fog should clear by mid-morning as a warm front lifts north of the region. KEY MESSAGE 2...Showers, potentially some severe thunderstorms, later Sunday afternoon and evening, then turning much cooler with gusty winds on Monday. An upper-level trough across central Canada is forecast to amplify some Sunday and Monday on its south side from the Great Lakes and Northeast. This will drive surface low pressure eastward from the Great Lakes which tracks near our area later Sunday. However, another weak low develops along the front and within the elongated pressure trough. This secondary weak low may become convectively enhanced as it slides east-southeast along the front late Sunday afternoon and Sunday night. A frontal zone will be to our north and this will keep our area within the warm sector with southwesterly winds during most of the day Sunday. However, a strong cold front will move southeastward across the area Sunday night bringing colder air across our area Monday through Tuesday. There remains some timing differences among the model guidance with the passage of the cold front. This will depend on where exactly the new weak low develops along the front and its track as this will pull the cold front through our area. Ahead of the front, high temperatures Sunday are forecast to reach the 60s to low/mid 70s for most of the region. A more southerly wind component though will keep it cooler along the coast due to the wind off the cold ocean. A ribbon of stronger forcing for ascent ahead of and with the cold front and weak surface low results in an area of showers arriving in our northwest zones around mid Sunday afternoon then spreading southeastward through Sunday night into early Monday morning. The model forecast soundings indicate some instability developing within the warm sector, however this may end up being mostly elevated. Some soundings do show some weak surface-based instability developing especially near and north/west of I-95 as the low-level lapse rates steepen during peak heating and the cap/inversion is eroded. The timing will be key as earlier convection will have the potential to become locally severe with damaging winds the main threat, although some large hail is possible due to some steeper mid level lapse rates. Some of the guidance, including the HREF and HRRR, indicate potentially robust updrafts to our west that should make it into parts of our western zones toward early evening. The robust updrafts given the setup would favor large hail production, and this looks to be maximized just to our west as of now. There is plenty of shear, especially speed shear, as strong flow overspreads the region with 850 mb winds right around 50 knots. Given the potential for some severe thunderstorms and factoring in the latest guidance, the SPC has expanded the Slight Risk area (level 2 out of 5) eastward and it now includes from about I-95 north and west), and this is surrounded by a Marginal Risk (level 1 out of 5). Convection is forecast to develop across north-central Pennsylvania close to the front and where the warm air advection is maximized. These will then shift east and southeastward. The storm mode may be discrete initially, however then tend to transition into some short line segments. This mode change may result in a large hail risk initially that becomes more of a locally damaging wind risk. The tornado risk looks rather low as of now unless the low-level moisture (surface dew points) ends up increasing more than currently forecast. Much of our area may be on the eastern edge of the better buoyancy, therefore the eastern extent of the severe thunderstorm risk is lower confidence. While still some uncertainty with the overall timing, the main severe thunderstorm threat looks to be between 4 PM and 10 PM. The precipitable water is forecast to increase to 1+ inches by Sunday night. This along with some potential for a time of training convection could result in some corridors of heavier rainfall (1+ inches). If heavy rainfall rates occur over the more urban areas, localized flash flooding is possible. Otherwise, the rainfall is much needed. As cold air advection develops late Sunday night and especially during Monday in the wake of the cold front, high temperatures Monday occur during the morning to perhaps midday hours before leveling off and then falling some during the afternoon. A pressure gradient tightens in the wake of low pressure departing to our east and northeast Monday and high pressure building toward the Great Lakes. This combined with stronger cold air advection will steepen the low-level lapse rates and result in deeper mixing. A gusty northwest wind results during Monday especially in the afternoon into the evening, with peak wind gusts of 25-35 mph. There will be less wind on Tuesday, however colder/below average temperatures are forecast. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through 12Z...Conditions are expected to be VFR at RDG and ABE. There is a low (around 20%) chance for a few showers or some BR, but have not included in the TAFs at this time. The I-95 terminals are expected to be VFR for much of the night, but a period of MVFR ceilings are likely beginning 10-11Z. Some patchy fog cannot be ruled out, but also left out of the TAFs for now. For MIV and ACY, there is a higher likelihood of restrictions, with MVFR ceilings developing around 09-10Z. Fog development is possible in this timeframe as well, which could lead to IFR conditions at times. Winds favoring a southerly direction around 5 kt or less. Low confidence overall regarding the development and extent of any fog, as well as the inland extent of low ceilings. Today...MVFR ceilings to start for MIV, ACY, and the I-95 terminals, with brief periods of IFR possible in fog primarily at MIV and ACY through around 14Z. Conditions then look to improve to VFR for much of the day. Showers and a few storms, perhaps strong, may begin to impact RDG and ABE as early as 20-22Z, but will likely hold off through 00Z for all other terminals. Southwesterly winds generally 5-10 kt. Moderate confidence. Tonight...MVFR ceilings at all terminals. Showers and a few storms, some perhaps strong, may move through the terminals through 03-05Z. Thereafter, lingering showers are expected through most of the night. Winds becoming northerly at 5-10 kt with the passage of a cold front between 03-06Z. Moderate confidence. Outlook... Monday..Improving conditions, likely to VFR. Northwest wind gusts 20-30 kt on Monday. Monday night through Wednesday...VFR. No significant weather. Wednesday night through Thursday...Periods of sub-VFR conditions possible with a chance of showers. && .MARINE... No marine headlines are in effect through Sunday. North winds around 5-10 kt will shift out of the east late this afternoon and become southeast around 10-15 kt tonight. Seas around 2-3 feet. On Sunday, south-southwest winds will increase to 15-20 kt with gusts up to 22- 23 kt. Seas around 3-4 feet. Patchy dense marine fog is possible across all waters beginning early Sunday morning and continuing through mid-day. A slight chance of thunderstorms are also possible on the northern ocean waters late Sunday afternoon. Outlook... Sunday night and Monday...Small Craft Advisory conditions probable Sunday night and especially Monday, then conditions subside Monday night. Tuesday and Wednesday...The conditions are anticipated to be below Small Craft Advisory criteria. Thursday...Small Craft Advisory conditions may develop, mainly at night. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && DISCUSSION...DeSilva/Gorse AVIATION...Cooper MARINE...DeSilva/Gorse
Hazardous weather outlook, Mar 21, 5:07 AM EDT, 20 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 507 AM EDT Sat Mar 21 2026 MDZ012-015-019-020-220915- Kent MD-Queen Annes-Talbot-Caroline- 507 AM EDT Sat Mar 21 2026 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms could bring isolated damaging winds and large hail Sunday evening into Sunday night, .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.